This is extremely complicated, at least in my estimation. I've had a persistent clear penile discharge, but only prior to urination. There was pain with urination, but usually at the first void of the day, and no pain at other times. I began taking garlic and caprylic acid. Symptoms decreased significantly, giving me the impression that it was systemic yeast. I had a brief bout of conjunctivitis, which threw me into a tailspin. But when I considered that I had treated a patient with cdiff earlier among other things, I figured that may have been a cause. Eye flare up subsided. Then, my left knee swole badly, but was not warm. It did however, limit my function and mobility significantly. I ddnt make the reactive arthritis connection bc I have been playing competitive basketball, and it became swolen after a game. My physician prescribed me some mobic 7.5 qd. It ddnt significantly affect the
knee, so I ACE wrapped the knee, performed ultrasound and electrical stimulation to the knee. It helped with the pain,swelling, and stiffness, but it
remained swollen and painful. My physician instructed me to double the
mobic bc of my body mass. I also took a 400mg Suprax and began taking
some 100mg Vibramycin because I had an unexpected encounter with a
woman where she performed oral sex on me. Bc the question is about
Reiter's and it is sometimes secondary to sexually acquired infection, I'll give
a hx regarding it. I had an encounter with a woman on March 5, 2011 and
another on March 9, with no change to the clear, transient, clear mucoid
discharge that I had to actually milk up only prior to urination. The confusion
is here: once I began the Doxycycline, by day 2 of it, my knees felt extremely
better. The woman I had the encounter with on March 5 had anappendectomy and was worked for pregnancy and STDs with negative
results per her report, and the woman I live with also had a recent pap smear
that was unremarkable. I did miss a couple of days and drink a little on my
antibiotics over the weekend, but quickly resumed the regimen. I still have crepitus at my knees but significantly less swelling. I also still have occassional discharge prior to urination, but no burn. So, could this be Reiter's? I had the classic triad of urethritis, arthritis, and conjunctivitis, albeit at different intervals. But sexual partners apparently turned up negative for chlamydia. I've had chlamydia in the past and was treated, but not for the
three months prescribed for Reiter's. Is it possible that Chlamydia set up in
my knee joints? Or could I have prostatitis and arthritis from excessive stress
on my knees, bc even with the Suprax and Doxy, I still have clear discharge
prior to urination? I don't recall a bout with Salmonella, or any other possible
causative organism. Chlamydia and gonnorhea should be out with the meds
I took. I haven't had genetic testing, but my research revealed that Reiter's is rarer in Black secondary to the rarity of the HLA-B47 in that population. Could this be Reiter's or just the coincidental cluster of symptoms? To test further, what type of physician should I consult?
How are you? The diagnosis of reactive arthritis or Reiter syndrome is based on symptoms such as urinary symptoms (that usually appear within days or weeks of an infection), low-grade fever, conjunctivitis, and arthritis which develop over the next several weeks. The tests that may be performed include HLA-B27 antigen ( as you have mentioned), joint x-rays, and urinalysis. The exact cause of this condition is unknown but the risk is indeed higher in older population and those with prior infection with Chlamydia, Campylobacter, Salmonella, or Yersinia. The goal of treatment is to relieve symptoms and treat any underlying infection. This condition may go away in a few weeks, but it can last for a few months. Symptoms may also recur or may become chronic. It is best that you have this checked by your doctor for proper evaluation. You could see your primary health physician or have a referral to an internist depending on the results of the diagnostic tests. Take care and do keep us posted.
Thanks a lot, Dr. Santos. I kept researching after I posted, and I found information stating that no definitive link was found between the use of antibiotics and relief of arthritic symptoms. I only took Vibramycin as a prophylactic measure and noticed an improvement in my knees, but as I stated in my previous post, I doubled my meloxicam as well. You mentioned that the symptoms could become chronic. Does that mean that I could have relapse of symptoms without having a causative organism present? So, is it possible to be symptomatic and have an autoimmune response secondary to previous exposure, and not be contagious? I ask this because this is not my first bout with unexplained debilitating knee pain. I plan to schedule an appointment with an MD next week, and I will keep you posted. And, thanks again for the insight.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.